MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ VIVITY TORIC EXTENDED VISION IOL; INTRAOCULAR LENS

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ VIVITY TORIC EXTENDED VISION IOL; INTRAOCULAR LENS
Model Number DFT315
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Conjunctivitis (1784); Corneal Edema (1791); Inflammation (1932); Iritis (1940); Blurred Vision (2137)
Date of Event 11/15/2023
Type of Reportable Event Serious Injury
Event or Problem Description
A healthcare professional reported that, after intraocular lens implantation surgery, the patient experienced late onset (toxic anterior segment syndrome) tass, anterior chamber reaction with fibrin, corneal swelling, descemet folds and the fibrin on the capsule edge.The patient is currently under treatment and improving.Additional information was received stating that, as per the surgeon's opinion, the suspected late onset of the toxic anterior segment syndrome (tass) could be related to lens material.The patient also had unspecified complaints of this eye in the days before the event.The patient has been treated with steroid ointment and antibiotics.The physician also stated that, in the left eye the vision went down from 20/25 to 20/40 at the moment and is improving.The patient also had significant edema vision was down to 20/200 in the left eye.The edema developed after 2 or more weeks, 1 week after surgery there was no clinical edema present.There are two medical device reports associated with this patient.This report is associated with the left eye.
 
Additional Manufacturer Narrative
A sample device was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
Correction: on initial mdr the product evaluation code of 4114 was an error.It should have been 4117 on the original mdr.The product was not returned.Product history records were reviewed and documentation indicated the product met release criteria.It is unknown if a qualified cartridge and handpiece were used with the indicated qualified viscoelastic,.The product investigation could not identify a root cause for the reported complaint.The lens remains implanted.All iols are terminally sterilized with 100% ethylene oxide sterilization.Company uses an overkill sterilization approach, which greatly exceeds the minimum requirements for sterility.Critical parameters for sterilization cycles are recorded and retained for every sterilization load to demonstrate that the acceptance criteria for the sterilization process are met.Information was provided that the patient improved with treatment.The manufacturer internal reference number is: (b)(4).

Brand Name
ACRYSOF IQ VIVITY TORIC EXTENDED VISION IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key18308326
Report Number1119421-2023-02135
Device Sequence Number6115259
Product Code POE
UDI-Device Identifier00380652421690
UDI-Public00380652421690
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/20/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberDFT315
Device Lot Number15655270
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/17/2023
Supplement Date Received by Manufacturer01/23/2024
Initial Report FDA Received Date12/12/2023
Supplement Report FDA Received Date02/20/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/02/2023
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CEFUROXIME; EYEFILL HD; PROVISC; RINGER LACTATE
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient SexFemale